MAUDE Adverse Event Report: GYRUS ACMI, INC. VALVE IN CARTRIDGE, 7MM; SPIRATION VALVE

GYRUS ACMI, INC. VALVE IN CARTRIDGE, 7MM; SPIRATION VALVE
Model Number HUS-V7
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pneumothorax (2012)
Type of Reportable Event Serious Injury
Event or Problem Description
Three endobronchial valves (ebv) were placed in various left sided segments to treat a bronchopleural fistula (bpf) and alveolar-pleural fistula with persistent air leak (pal) following left upper lobectomy.More than 2 years post spiration valve placement, patient presented with dyspnea on exertion, occasional small-volume hemoptysis as well as significant weight loss in the previous 6 months.A ct scan showed a pneumothorax; one ebv remained well positioned in a segmental bronchus, whereas the other 2 appeared to have migrated into the pleural space.The two valves that were found to have passed into pleural space were removed.This was an off-label use.Under this indication for use (treatment of air leak) the valves are to be removed after six weeks.
 
Additional Manufacturer Narrative
Article discovered during literature search review: "j bronchol intervent pulmonol volume 24, number 2, april 2017; doi: 10.1097/lbr.0000000000000352; trevor m.Taylor, md, robert j.Lentz, md, fabien maldonado, md, fccp" no dates of implant or extraction were provided in the article, which was published in april 2017.Valve sizes also not provided.This was an off-label use.Under this indication for use (treatment of air leak) the valves are to be removed after six weeks.Pneumothorax is the most common device related serious adverse event that is associated with the spiration valve system.In the emprove study, the incidence of serious pneumothorax was 14.2%, with over 75% of the serious pneumothorax events occurring within the first 3 days post-procedure.Early-onset pneumothorax in the treatment group likely resulted from lung conformation changes due to acute reduction in lung volume by valve therapy, triggering rapid expansion of the ipsilateral non-targeted lobe leading to pneumothorax.(criner gj, delage a, voelker k, et al.Improving lung function in severe heterogenous emphysema with the spiration® valve system (emprove): a multicenter, open-label, randomized control trial.Am j respir crit care med.2019;200(11):1354-1362.Doi:10.1164/rccm.201902-0383oc).However, it should be noted that pneumothorax events are also recognized as an indicator of successful target lobe occlusion and when managed according to published expert guidelines (valipour a, slebos dj, de oliveira hg, et al.Expert statement: pneumothorax associated with endoscopic valve therapy for emphysema -- potential mechanisms, treatment algorithm and case examples.Respiration 2004 2014;87(6): 513-521.Doi:10.1159/000360642), subjects with pneumothorax events experienced clinical benefits similar to that in subjects without pneumothorax events (criner gj, delage a, voelker k, et al.Improving lung function in severe heterogenous emphysema with the spiration valve system (emprove).A multicenter, open-label, randomized control trial.Am j respir crit care med.2019;200(11):1354-1362.Doi:10.1164/rccm.201902-0383oc).The reported event aligns with the experience in the emprove clinical trial and is an expected adverse event associated with the spiration valve system.

Brand Name
VALVE IN CARTRIDGE, 7MM
Common Device Name
SPIRATION VALVE
Manufacturer (Section D)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer (Section G)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16069805
Report Number3004450998-2022-00029
Device Sequence Number17711022
Product Code OAZ
UDI-Device Identifier00896506002101
UDI-Public00896506002101
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
HDE H060002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHUS-V7
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Initial Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown